Alert archive / Colorado / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 218, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 7, 2014, 1:43 PM MDT for Adams County, Colorado. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2014, 1:43 PM MDT (19:43 UTC)
- Expired
- Aug 7, 2014, 2:45 PM MDT
- In force
- 62 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Adams County, CO
The radar
The Denver radar (KFTG), 27 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 7.7 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 119 J/kg
- Mixed-layer CIN
- -271 J/kg
- Mixed-layer LCL
- 1491 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
801
WUUS55 KBOU 071943
SVRBOU
COC001-072045-
/O.NEW.KBOU.SV.W.0218.140807T1943Z-140807T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
143 PM MDT THU AUG 7 2014
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL ADAMS COUNTY IN NORTHEAST COLORADO...
* UNTIL 245 PM MDT
* AT 141 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES NORTH OF
BENNETT...OR 34 MILES EAST OF DENVER...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTH CENTRAL ADAMS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3986 10440 4000 10442 4000 10408 3985 10406
TIME...MOT...LOC 1941Z 269DEG 11KT 3991 10436
HAIL...1.00IN
WIND...60MPH
$$
COOPER1 follow-up statement
217
WWUS55 KBOU 072041
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
241 PM MDT THU AUG 7 2014
COC001-072051-
/O.EXP.KBOU.SV.W.0218.000000T0000Z-140807T2045Z/
ADAMS CO-
241 PM MDT THU AUG 7 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL ADAMS COUNTY
WILL EXPIRE AT 245 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT
THURSDAY EVENING FOR NORTHEAST COLORADO.
LAT...LON 3986 10440 4000 10442 4000 10408 3985 10406
TIME...MOT...LOC 2036Z 269DEG 11KT 3991 10436
$$
COOPERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 12:08 PM MDT, 1 hour 35 minutes earlier.
Area forecast discussion, Aug 7, 12:08 PM MDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1208 PM MDT THU AUG 7 2014 .SHORT TERM...(TODAY THROUGH TONIGHT ) ISSUED AT 455 AM MDT THU AUG 7 2014 STILL ENOUGH MID LEVEL MOISTURE AND INSTABILITY AROUND THIS MORNING TO PRODUCE SOME WEAK SHOWERS WHERE THERE IS SOME FORCING. BAND OF SHOWERS THAT DEVELOPED ON AN OUTFLOW BOUNDARY SEVERAL HOURS AGO IS NOW FADING...BUT PRODUCING A FEW SHOWERS FROM DENVER SOUTHEAST. MEANWHILE THERE ARE SOME SHOWERS IN NORTHWESTERN COLORADO THAT WILL SPREAD INTO THE MOUNTAINS THIS MORNING. SHORTWAVE TROUGH NEAR THE WESTERN COLORADO BORDER WILL MOVE EASTWARD AND MODULATE CONVECTION TODAY. TIMING IS A LITTLE FASTER THAN OPTIMAL FOR DENVER...WE MAY HAVE RELATIVELY WEAK ACTIVITY BY EARLY AFTERNOON THEN HAVE THE BEST LIFT EAST OF DENVER WITH SOME DRYING BY LATE IN THE DAY. SLIGHT COOLING ALOFT WITH THE TROUGH WILL MEAN A LITTLE MORE CAPE TO WORK WITH TODAY...AROUND 500 J/KG IN DENVER AND MORE LIKE 1000 J/KG NEAR THE EASTERN BORDER. SOME HEAVY RAIN POTENTIAL...BUT STORMS SHOULD BE MOVING AROUND 15 KNOTS. NOT MUCH SHEAR...SOME HAIL AND GUSTY WINDS POSSIBLE BUT NOT MUCH OF A SEVERE THREAT. MANY MODEL RUNS DEVELOP AN ORGANIZED AREA OF CONVECTION NEAR THE NORTHEAST CORNER OF COLORADO THIS EVENING...BUT MOST HAVE IT IN NEBRASKA AND EITHER CLIPPING COLORADO OR MISSING US. GFS HAS WANTED TO HAVE THIS FURTHER WEST...BUT IS DEFINITELY AN OUTLIER AND GIVEN THE SHORTWAVE TIMING MY EXPECTATION IS THAT THIS WOULD MORE LIKELY BE NEAR OUR EASTERN BORDER OR FURTHER EAST. OTHERWISE DRYING BEHIND THE SHORTWAVE SHOULD RESULT IN A DECREASE IN CONVECTION FAIRLY QUICKLY THIS EVENING WITH LESS CHANCE OF ANYTHING OVERNIGHT TONIGHT. I LOWERED LOWS MAINLY IN THE MOUNTAINS TONIGHT EXPECTING BETTER CLEARING. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 455 AM MDT THU AUG 7 2014 MODELS HAVE A FLAT RIDGE OVER THE CWA FRIDAY WITH ZONAL FLOW ALOFT AND A WEAK UPPER TROUGH TO THE IMMEDIATE NORTH. AN UPPER RIDGE IS PROGGED TO STAY OVER COLORADO THROUGH SATURDAY NIGHT WITH WEAK WEST TO SOUTHWESTERLY FLOW ALOFT. THERE IS AN UPPER TROUGH/CLOSED LOW JUST OFF THE CALIFORNIA COAST SATURDAY MORNING WELL INTO THE EXTENDED PERIOD. THE QG VERTICAL VELOCITY FIELDS HAVE BENIGN SYNOPTIC SCALE ENERGY FOR THE FORECAST AREA. FOR THE MOST PART...THE BOUNDARY LAYER WINDS LOOK TO ADHERE TO NORMAL DIURNAL PATTERNS FRIDAY THROUGH SATURDAY NIGHT. FOR MOISTURE ...THERE IS SOME ON THE MODELS...ESPECIALLY DURING THE LATER PERIODS. PRECIPITABLE WATER VALUES ARE IN THE 0.60 INCH TO 1.20 INCH RANGE FOR THE FOOTHILLS AND PLAINS LATE DAY FRIDAY...THEN A TAD HIGHER LATE DAY SATURDAY. THE BOUNDARY LAYER DEW POINTS ARE MOSTLY IN THE 50S F WITH SOME LOWER 60S F EAST THROUGH ALL THE PERIODS. THE QPF FIELDS HAVE SOME MEASURABLE RAINFALL LATE DAY FRIDAY AND LATE DAY SATURDAY...MORE SO OVER THE PLAINS BOTH TIMES. THE CAPE IS PRETTY MINIMAL OVER THE WESTERN TWO THIRDS OF THE CWA THROUGH THE PERIODS ...HOWEVER THE EASTERN THIRD HAS SIGNIFICANT AMOUNTS...SOME AREAS OVER 2000 J/KG. FOR POPS WILL KEEP THE...20-50%S IN FOR THE LATER DAY PERIODS. FOR TEMPERATURES...FRIDAY'S HIGHS ARE 1-3 C WARMER THAN TODAY'S. SATURDAY'S HIGHS ARE 0-1 C WARMER THAN FRIDAY'S. FOR THE LATER DAYS...SUNDAY THROUGH WEDNESDAY...MODELS HAVE UPPER RIDGE AXIS OVER COLORADO THROUGH TUESDAY...WITH MAYBE A WEAK UPPER TROUGH FOR WEDNESDAY. MORE OF THE SAME CAUSE THERE IS SOME MOISTURE PROGGED. && .AVIATION...(FOR THE TAFS THROUGH 18Z FRIDAY MORNING) ISSUED AT 1136 AM MDT THU AUG 7 2014 VFR THROUGH TONIGHT. INITIAL CONVECTION WAVE OVER THE DIVIDE RIGHT NOW IS EXPECTED TO IMPACT THE AREA AIRPORTS FROM 18-20Z THEN A BREAK IS EXPECTED BEHIND THIS. WITH ENOUGH HEATING...WILL LIKELY SEE ANOTHER CHANCE LATER THIS AFTERNOON...THEN HINTS OF A RETURN OF ACTIVITY FROM OUTFLOW FROM STORMS OVER THE EASTERN PLAINS THIS EVENING. EXPECT A CHANCE OF VARIABLE WINDS GUSTING TO 30 KNOTS WITH THESE STORMS WITH BRIEF MODERATE RAIN. ALSO A CHANCE OF NEEDING INSTRUMENT APPROACHES TO KDEN BUT ONLY FOR A SHORT PERIOD OF TIME. MODELS HAVE MOVED THE MAIN AREA OF STORMS SLIGHTLY TO THE SOUTH...SO KAPA MAY GET INTO MORE OF THE ACTION...AND WE MAY SEE SOME CONVECTION OCCUR THROUGH THE NIGHT INTO TOMORROW MORNING AS WE DID EARLIER THIS MORNING. && .HYDROLOGY... ISSUED AT 1203 PM MDT THU AUG 7 2014 THE STORMS ALONG THE FRONT RANGE MOUNTAINS...FOOTHILLS AND URBAN CORRIDOR HAVE BEEN PRODUCING ABOUT A QUARTER TO A THIRD OF AN INCH IN 20 MINUTES OR LESS. GOOD NEWS IS THAT THESE STORMS ARE MOVING ABOUT 15 TO 20 MPH SO THESE SHOULDN'T STAY OVER ONE AREA FOR LONG. MORE RAIN IS EXPECTED LATER THIS AFTERNOON AND EARLY EVENING OVER THE EASTERN PLAINS...WHERE LOCALIZED FLOODING MAY OCCUR WHERE LARGER COMPLEXES MAY FORM. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...KRIEDERMAN SHORT TERM...GIMMESTAD LONG TERM...RJK AVIATION...KRIEDERMAN HYDROLOGY...KRIEDERMAN
Hazardous weather outlook, Aug 7, 10:39 AM MDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1039 AM MDT THU AUG 7 2014 COZ030>051-081645- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1039 AM MDT THU AUG 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A FEW SHOWERS AND THUNDERSTORMS THIS MORNING WILL INCREASE IN COVERAGE AND STRENGTH BY EARLY AFTERNOON...WITH SCATTERED THUNDERSTORMS DEVELOPING AND MOVING EAST. EXPECT BRIEF LIGHT TO MODERATE RAIN AND GUSTY WINDS WITH MOST STORMS...THOUGH A FEW STRONGER STORMS OVER THE EASTERN PLAINS LATER THIS AFTERNOON COULD PRODUCE LOCALIZED HEAVY RAINFALL AND SMALL HAIL. THESE STORMS MAY LAST THROUGH THE EVENING OVER THE PALMER DIVIDE AND EASTERN PLAINS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS FOR MUCH OF THE FORECAST AREA THROUGH THE PERIOD...ESPECIALLY FOR THE HIGH COUNTRY. THE CHANCES FOR STORMS OVER THE PLAINS WILL DECREASE EARLY NEXT WEEK. SOME OF THE STORMS MAY PRODUCE BRIEF HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Local storm report, Aug 7, 12:23 PM MDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
1223 PM MDT THU AUG 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 PM HAIL 2 NNW GOLDEN 39.77N 105.23W
08/07/2014 M1.00 INCH JEFFERSON CO TRAINED SPOTTER
&&
KFREDINLocal storm report, Aug 7, 12:50 PM MDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
1250 PM MDT THU AUG 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM HAIL CENTENNIAL 39.60N 104.87W
08/07/2014 M1.00 INCH ARAPAHOE CO TRAINED SPOTTER
1208 PM HAIL 2 NNW GOLDEN 39.77N 105.23W
08/07/2014 M1.00 INCH JEFFERSON CO TRAINED SPOTTER
&&
KFREDINLocal storm report, Aug 7, 1:10 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
110 PM MDT THU AUG 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1254 PM HAIL GREENWOOD VILLAGE 39.62N 104.92W
08/07/2014 M0.88 INCH ARAPAHOE CO BROADCAST MEDIA
1240 PM HAIL CENTENNIAL 39.60N 104.87W
08/07/2014 M1.00 INCH ARAPAHOE CO TRAINED SPOTTER
1208 PM HAIL 2 NNW GOLDEN 39.77N 105.23W
08/07/2014 M1.00 INCH JEFFERSON CO TRAINED SPOTTER
&&
KFREDINThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 9:33 PM MDT | Special Weather Statement | BOU | Sedgwick | 42 min |
| Aug 6, 9:47 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Phillips, Sedgwick | 30 min |
| Aug 7, 12:00 PM MDT | Areal Flood Advisory | BOU | Boulder | 60 min |
| Aug 7, 12:11 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Douglas, Jefferson | 38 min |
| Aug 7, 12:40 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Douglas, Elbert | 50 min |
| Aug 7, 1:39 PM MDT | Areal Flood Advisory | BOU | Arapahoe | 81 min |
| Aug 7, 2:10 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Washington | 65 min |
| Aug 7, 2:19 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 41 min |
| Aug 7, 2:49 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 26 min |
| Aug 7, 2:50 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 25 min |
| Aug 7, 3:04 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 56 min |
| Aug 7, 3:14 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 46 min |
| Aug 7, 3:38 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Phillips | 37 min |
| Aug 7, 3:40 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 50 min |
| Aug 7, 4:11 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Phillips, Washington | 34 min |
| Aug 7, 4:42 PM MDT | Areal Flood Advisory | BOU | Logan | 3 hr |
| Aug 7, 4:49 PM MDT | Flash Flood Warning | BOU | Logan | 3 hr |
| Aug 7, 5:32 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 58 min |
| Aug 7, 5:43 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 62 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.